Ask a doctor

Lump from Restalyne Under Eye?

I had a Restalyne injection under eyes 3 years ago and it looked wonderful. 18 months later a lump "Almond size" appeared and still there 2 years after it appeared. What to do? The Dr injected cortisone 3 times a year ago and still nothing. What to do?

Doctor Answers (7)

Restylane and lumps

+1

It is very difficult to answer your question without seeing a picture of what you are describing. I would follow up with a qualified and well-trained injector and/or MD to assess what might be going on. Or, visit the original provider and have them determine whether or not a treatment of Hyaluronidase is what you need to dissolve old product.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Bump under the eye

+1

I saw a patient myself with bumps and discoloration under the eye from restylane injected by another physician three years earlier, and it went completely away when we injected hyauronidase.  It was miraculous.  So yes its possible that its from a 3 year old injection and that its easily fixable, but I would go back to the doctor who did the original injections, or find a good board certified dermatologist or plastic surgeon near you. 

New York Dermatologist
5.0 out of 5 stars 4 reviews

Restylane INjection Under Eyes

+1

 There is an enzyme called “hyaluronidase” which breaks down the restylane gel molecule in 24-48 hrs.  If the enzyme is injected correctly into the bump and it is due to restylane  it should be gone in one to two days.

 

Coral Gables Dermatologic Surgeon
5.0 out of 5 stars 1 review

Bump Under Eye After Restylane Injections, 3 years ago..

+1

 

It is very unlikely the bump is caused by Restylane injections, 3 years ago.  I would recommend you following up with the provider who injected you initially and with an Opthalmologist for a second opinion.

 

Dr. Grant Stevens

Web reference: http://marinaplasticsurgery.com/

Los Angeles Plastic Surgeon
4.5 out of 5 stars 57 reviews

Lump from Restylane

+1

It would be strange for Restylane to still be present 3 years after the treatment. It can be treated with Hyaluronidase. If it does not dissolve it is not Restylane. You should go back to the doctor that did the original injections if possible. If this is not possible you should be seen by an Opthalmologist.

Houston Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Lump under eye

+1

A lump under the eye two years after restylane injection is a bit unusual. It is best to have an exam. Are you sure it was restylane?

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Lump From Restylane Under Eye

+1

It would be extremely rare for Restylane to persist 18 months after injection and even more rare after 3 years.  If you doctor truly believes you still have Restylane there, he or she should try to dissolve it with Hyaluronidase.  If it still persists after Hyaluronidase, it is probably not Restylane, and you should be evaluated by your ophthalmologist.

Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.